MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-5-232
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The patient underwent tha surgery with centpillar on (b)(6) 2009.The patient claimed abnormal sound from the left hip and a dislocation of the metal head was confirmed.Revision surgery was performed on (b)(6) 2018, and an insert, the metal head and the stem were replaced.Wear of the stem neck was noticed.Also, inside of the patient's hip joint was black by metal abrasion powder.
 
Additional Manufacturer Narrative
An event regarding wear, altr & disassociation involving a metal head was reported.The event of wear and disassociation was confirmed.Altr was not confirmed.Method & results: -device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar).Damage was also observed on the taper of the head, likely from interacting with the trunnion of the stem.Debris was also observed on the taper of the head.Dimensional & functional inspection: not performed as there is evidence from the visual inspection that the device is damaged.Material analysis: a material analysis has been performed.The report concluded: damage was observed on the stem trunnion and v40 head taper.This damage was consistent with wear mechanisms due to the head taper and stem trunnion losing their taper lock.Debris was observed in the taper of the head.Eds showed the stem and head chemistries were consistent with their drawing callouts and the debris was consistent with a corrosion product, biological material, material transfer from the stem, and an oxide.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: review of these records confirms dissociation of the femoral head from the trunnion of the femoral stem with subsequent damage to the trunnion and head occurred.These events were caused by failure the taper lock between the head and trunnion.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: the clinician confirmed.These events were caused by failure the taper lock between the head and trunnion, however, the root cause could not be determined.
 
Event or Problem Description
The patient underwent tha surgery with centpillar on(b)(6) 2009.The patient claimed abnormal sound from the left hip and a dislocation of the metal head was confirmed.Revision surgery was performed on (b)(6) 2018 ,and an insert, the metal head and the stem were replaced.Wear of the stem neck was noticed.Also, inside of the patient's hip joint was black by metal abrasion powder.

Brand Name
32MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7597103
Report Number0002249697-2018-01798
Device Sequence Number16440866
Product Code JDI
UDI-Device Identifier07613327012903
UDI-Public07613327012903
Combination Product (Y/N)N
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6260-5-232
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight118